Back to all discussions

I have a question about MOH headaches

I’ve suffered from migraines since my teens. They became more frequent in my early forties. I was also prescribed Triptan drugs at that time. I am now 55. I was told that after menopause, they would get better, but that didn’t happen. They are just as frequent if not more so now. The triptans have become a blessing and a curse. They allow me to function, but I feel I’m now truly suffering mainly from rebound headaches.

Has anyone— particularly women had an experience where you stopped taking medication as you got older and found that it was actually medication that was the main cause of your migraines? The idea of suffering through weeks or months of pain is overwhelming and I usually give in after a few days because I have to be able to function.

  1. To avoid getting rebound headaches you have to limit how much you take you medicine. I have two different meds I take and I can only take one of them in a week and the other I only can take twice a week. The meds also can not be used together either. I basically pick which day I need it the most. It is hard but I have learned to deal with it.

    1. My mother stopped having migraines after menopause.....they didn't have triptans then. I got rebound (MOH) migraines about 20 years ago so when I finished menopause the migraines continued on. I had botox and nerve blocker head injections at the time I detoxed from the triptans for 4 days of hell. This is the problem....I was told to take no more than 2 triptans a week (they work very well for me I've tried many other things) I ended up back where I started...taking them every day. So I need something to take the place of the triptan....that's why I'm waiting to try the new CGRP oral meds...I don't think the CGRP injections would work in my case.

      or create an account to reply.